Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 75, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 17, 2006, 2:11 AM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2006, 2:11 AM CDT (07:11 UTC)
- Expired
- Sep 17, 2006, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 45 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 3:35 AM CDT | FLASH FLOOD | Leakey, TX | THE LITTLE SABINAL RIVER HAS FLOODED SOME ROADS IN LEAKEY. REPORTED BY THE REAL COUNTY SHERIFF. |
| Sep 17, 3:35 AM CDT | FLASH FLOOD | Uvalde, TX | 1400 BLOCK OF GROVE STREET HAS BEEN BARRICADED DUE TO FLASH FLOODING IN UVALDE. REPORTED BY UVALDE POLICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3390 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 170712 FFWEWX TXC019-385-463-171015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 211 AM CDT SUN SEP 17 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... REAL BANDERA UVALDE * UNTIL 515 AM CDT * AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM CLUSTERS OF THUNDERSTORMS MOVING NORTH ABOUT 30 MPH. TROPICAL RAINFALL RATES OF UP TO 2 AND A HALF INCHES PER HOUR WERE OBSERVED ACROSS UVALDE...REAL AND WESTERN BANDERA COUNTIES. * LOCATIONS IN THE WARNING INCLUDE VANDERPOOL...UVALDE...RIO FRIO... REAGAN WELLS...LOST MAPLES STATE PARK...LEAKEY...GARNER STATE PARK AND CONCAN WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2913 10007 2914 9975 2982 9949 3004 9992 $$
1 follow-up statement
000 WGUS74 KEWX 170745 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 236 AM CDT SUN SEP 17 2006 TXC019-385-463-171015- REAL TX-BANDERA TX-UVALDE TX- 245 AM CDT SUN SEP 17 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR UVALDE...BANDERA AND REAL COUNTIES... AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER WESTERN BANDERA...UVALDE AND SOUTHERN REAL COUNTIES. LOCATIONS IN THE WARNING INCLUDE VANDERPOOL...RIO FRIO...REAGAN WELLS...LOST MAPLES STATE PARK...LEAKEY...GARNER STATE PARK AND CONCAN. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WERE INDICATED BY RADAR OVER SOUTHWESTERN BANDERA..NORTHERN UVALDE AND SOUTHERN REAL COUNTIES AT 240 AM. THE WEATHER SERVICE WARNS MOTORISTS TO AVOID TRAVELING ALONG FARM TO MARKET ROAD 187 AS THIS ROAD OVER WESTERN BANDERA COUNTY WILL LIKELY FLOOD AND BECOME DEADLY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2913 10007 2914 9975 2982 9949 3004 9992 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 12:14 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 17, 12:14 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1214 AM CDT SUN SEP 17 2006 .AVIATION... VFR CONDITIONS WILL PERSIST ACROSS MUCH OF SOUTH CENTRAL TEXAS THROUGH 07-09Z. THE EXCEPTION IS KDRT, WHERE -RA/-TSRA IS EXPECTED THROUGH AT LEAST 08Z. CONTINUED ADVECTION OF MOISTURE WILL ALLOW STRATOCU AOB 2K FT TO DEVELOP ALONG THE ESCARPMENT AFTER 07Z...AND SPREAD ALONG THE I-35 CORRIDOR BY 09Z. WINDS OVERNIGHT WILL REMAIN S-SERLY AOA 10 KTS. && .PREV DISCUSSION... (ISSUED 938 PM CDT SAT SEP 16 2006) DISCUSSION... A SLOW MOVING AND STRONG 700 TO 300 HPA LOW MOVING TO THE GREAT PLAINS AND SOUTHERN PLAINS SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO CREATE A FAVORABLE ENVIRONMENT FOR RAIN TO DEVELOP. THIS PATTERN WILL PICK UP PLENTY OF MOISTURE FROM THE EASTERN PACIFIC AND GULF OF MEXICO AS PRECIPITABLE WATER VALUES CONTINUE ABOVE 2.00 INCHES. CONTINUING WITH GOOD CHANCES FOR RAIN WITH SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH MENTION OF LOCALLY HEAVY RAIN. RECONFIGURED FLASH FLOOD WATCH TO BEGIN OVER THE WEST PART OF THE AREA TONIGHT AND SPREAD EAST ON SUNDAY. EXPECT RAIN CHANCES TO BE ENDING FROM THE WEST MONDAY AND MONDAY AFTERNOON. MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS ARE EXPECTED TUESDAY. PARTLY CLOUDY SKIES ARE EXPECTED IN THE MID TO LATE PART OF NEXT WEEK... WITH A SLIGHT CHANCE OF SHOWERS AT THE END OF THE WEEK. ANOTHER COOL FRONT IS FORECAST TO MOVE OVER THE AREA NEXT WEEKEND. PREV DISCUSSION... (ISSUED 642 PM CDT SAT SEP 16 2006) AVIATION... VFR CIGS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS THIS EVENING. SOUTHERLY SFC WINDS OF 10 TO 20 KTS WILL CONTINUE TO ADVECT MOIST GULF AIR INTO THE REGION, ALLOWING STRATUS TO DEVELOP ALONG THE ESCARPMENT BY 07-08Z, AND ENTERING THE I-35 CORRIDOR BY 09Z. KDRT WILL HAVE MVFR CIGS MUCH EARLIER, AS PACIFIC MOISTURE STREAMS INTO THE REGION. WINDS OVERNIGHT WILL REMAIN S-SERLY AOA 10KTS. PREV DISCUSSION... (ISSUED 400 PM CDT SAT SEP 16 2006) DISCUSSION... PWATS ARE ON THE INCREASE AND WERE ALREADY WELL ABOVE NORMAL AT 12Z (2.0 IN. AT KDRT, 2.29 AT KCRP). 12Z UPPER AIR ANALYSIS COMBINED WITH WATER VAPOR SATELLITE IMAGERY INDICATED PWATS WILL CONTINUE TO INCREASE...LIKELY TO NEAR THE 2.5-2.6 INCHES FORECAST BY THE 12Z NAM(WRF) AND GFS40. 2.5-2.6 INCHES WOULD OVER 2 STANDARD DEVIATIONS ABOVE NORMAL AND CLOSE TO SEPTEMBER ALL-TIME HIGHS. EFFICIENT RAIN-MAKING WILL OCCUR NO-DOUBT...BUT THE 12Z MODEL SUITE CAME CLOSER TO A CONSENSUS SOLUTION THAN PREVIOUS CYCLES WITH A PROGRESSIVE HEAVY RAIN EVENT...MOVING OUT OF OUR AREA BY LATE MONDAY. ISSUED A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS...BUT BROKE UP INTO 3 PARTS WITH THE TIMING OF THE FORECAST EASTWARD PROGRESSION OF THE HEAVY RAIN. ONE TO THREE INCHES WILL BE THE STANDARD...WITH SPOTTY STORM TOTAL AMOUNTS UP TO 6 INCHES. WILL ENJOY A COUPLE DAYS OF BELOW NORMAL TEMPERATURES AND A DRIER CONTINENTAL AIRMASS BEGINNING TUESDAY...THEN RETURN FLOW THURSDAY MORNING AHEAD OF A DEVELOPING TROUGH OVER THE WESTERN-THIRD OF THE U.S. ANOTHER COLD FRONT IS POSSIBLE 7 DAYS FROM NOW...WITH CHANCES FOR PRECIP AHEAD OF IT. EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE FOLLOWING COUNTIES: EDWARDS... KINNEY... AND VAL VERDE. FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR THE FOLLOWING COUNTIES: BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... FRIO... GILLESPIE... HAYS... KENDALL... KERR... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... AND ZAVALA. FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE... GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON. EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING COUNTIES: EDWARDS... KINNEY... AND VAL VERDE. FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING COUNTIES: AND MAVERICK. FLASH FLOOD WATCH FROM 1 PM SUNDAY TO 1 PM MONDAY FOR THE FOLLOWING COUNTIES: BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... FRIO... GILLESPIE... HAYS... KENDALL... KERR... LLANO... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... AND ZAVALA. FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE... GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING COUNTIES: EDWARDS... KINNEY... AND VAL VERDE. FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING COUNTIES: AND MAVERICK. FLASH FLOOD WATCH FROM 1 PM SUNDAY TO 1 PM MONDAY FOR THE FOLLOWING COUNTIES: BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT... FRIO... GILLESPIE... HAYS... KENDALL... KERR... LLANO... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... AND ZAVALA. FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE... GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON. && 08/25
Hazardous weather outlook, Sep 16, 5:36 AM CDT, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SAT SEP 16 2006 TXZ171>173-183>194-202>209-217>225-228-171045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 536 AM CDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WEAK COLD FRONT WILL DRIFT INTO SOUTH CENTRAL TEXAS AND MOVE SLOWLY THROUGH THE AREA MONDAY. THE FRONT WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO OUR REGION LATE SUNDAY THROUGH MONDAY. WITH THE INTERACTION OF DEEP TROPICAL MOISTURE ALONG THE SLOW MOVING FRONT, THERE IS A POTENTIAL FOR HEAVY RAINS WHICH MAY CAUSE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 16, 10:56 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT SAT SEP 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 NW DEL RIO 29.41N 100.93W
09/16/2006 E1.00 INCH VAL VERDE TX LAW ENFORCEMENT
NEAR HITCHING POST TRAIL OFF OF HWY 90W NEAR LAKE AMISTAD
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:48 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.